Results 1 to 2 of 2

Thread: Pseudomonas, SCI Nurse advise please

Hybrid View

Previous Post Previous Post   Next Post Next Post
  1. #1

    Unhappy Pseudomonas, SCI Nurse advise please

    I am a 40 yr old C6-7 incomplete quad 20 yrs post. I have a reflexive bladder so i wear a condom cath and a legbag.

    Around 2005 I contracted pseudomonas. It was treated with six weeks of IV antibiotics. It returned. I was treated to another six weeks of IV's. It returned. I was then scoped. The result was that my prostate and tissue had pseudomonas so they were removed and I was treated to another six weeks of IV's. It returned.

    A second approach was used at this point. I was given sufficient antibiotics to clear the bladder of pseudomonas and then a "good host bug" was put in my bladder. (I can't remember the name, but I can find out.) This bug worked. It kept the Pseudomonas at bay and I was healthy for six-months.

    But Alas, I got another uti. It was treated orally, but the bad side-effect is the oral antibiotics killed the "good bug" as well and the pseudomonas returned. We continued the second approach, but again I got a uti and treated it orally. This resulted (real long story just long) that I spent all holiday weekend sick with what I fear is pseudomonas. I go tomorrow morning to culture.

    What should I do now. I can't go on like this. I feel like I've been sick for years. If you need further info I'll try to get it to you.

    Jeff

  2. #2
    Hi,

    What you are describing is very frustrating but could be related to colonization of the bacteria, where the bacteria stays inside your body; i.e. it responds to antibiotics in the short term but then returns with symptoms at a later date. Once you are colonized with a bacteria, it is difficult or impossible to eradicate completely. In this case, you only treat the bacterial infection when it produces symptoms such as fever, increased white count, increased spasms, etc.

    Did you always have symptoms when you were treated in the past? Did it resolve the symptoms?

    Unfortunately, this can be common in SCI and you may benefit from reviewing this post which lists some things that have helped others.

    http://sci.rutgers.edu/forum/showthread.php?t=71336

    AAD

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •